Accutane

Discussion in 'DoDMERB' started by jwarren, May 18, 2010.

  1. jwarren

    jwarren New Member

    Joined:
    Sep 27, 2009
    Messages:
    5
    Likes Received:
    0
    My son is on his last month or two of taking accutane. Would it better for him to wait to get his physical for ROTC and academies completed now while on accutane knowing he will fail the test? If he waits 8 weeks we're now looking at taking the physical in the fall. Thanks
     
  2. goldfarb1

    goldfarb1 Candidate

    Joined:
    Dec 23, 2009
    Messages:
    357
    Likes Received:
    0
    I'd say wait. But you may want to consult larry mullen on this.

    Have you already gotten info from DODMERB for class of 2015?
     
  3. jwarren

    jwarren New Member

    Joined:
    Sep 27, 2009
    Messages:
    5
    Likes Received:
    0
    No, we've not received anything from DoDmerb yet but ROTC officer interview is tomorrow and application has been submitted so it's just a matter of time.
     
  4. MullenLE

    MullenLE Member

    Joined:
    May 31, 2008
    Messages:
    2,291
    Likes Received:
    15
    1. Take the exam @ the first available opportunity. Your son would NOT meet medical standrads until 8 weeks after the Accutane regimine was completed, but this would also root out any other issues he may have. This being the only issue, physician certification that the Accutane has been completed: no complications; and 8 weeks after stopping the medication has occurred, applicants will be qualified.

    2. 2015 applicants are not downloaded to DoDMERB until 1 Jun 2010 or later. Applicants are not able to obtain their exams until contacted by DoDMERB or Concorde Inc...AFTER 1 Jun 2010.:thumb:
     
  5. acesmom

    acesmom Member

    Joined:
    May 10, 2010
    Messages:
    28
    Likes Received:
    0
    does anyone know about Soladyne as it pertains to medical exams and clearance?

    DS has very mild acne, no worse than any other kid on his high school campus (I know as I work there!). He started getting some on his back and chest so doc put him on Soladyne...much more mild than Accutane. He's been taking since March and finishes next week. Doc said he would only need to take short-term, 90 days, just to get back acne under control a bit and that she probably would not keep him on it long-term as his acne was very mild.

    Anyone know if this med DQ's you? and for how long after you stop taking?
     
  6. MullenLE

    MullenLE Member

    Joined:
    May 31, 2008
    Messages:
    2,291
    Likes Received:
    15

Share This Page